Alert archive / California / Winter Storm Warnings in 2021
Winter Storm Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Dec 15, 2021, 8:04 AM PST for 5 counties in California. It took effect at Dec 15, 2021, 4:00 PM PST. It was in force for 21 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2021, 8:04 AM PST (16:04 UTC)
- In effect from
- Dec 15, 2021, 4:00 PM PST
- Expired
- Dec 16, 2021, 1:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Madera County, CA, Mariposa County, CA, Tulare County, CA, Tuolumne County, CA
The radar
The San Joaquin Valley radar (KHNX), 94 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 8:00 AM PST | SNOW 10 | 2 E Pinecrest, CA | 10 INCHES OF SNOW REPORTED AT DODGE RIDGE SKI AREA OVER 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 4.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102 WWUS46 KHNX 151604 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 804 AM PST Wed Dec 15 2021 CAZ323-326>328-160100- /O.UPG.KHNX.WS.A.0010.211216T0600Z-211216T2100Z/ /O.NEW.KHNX.WS.W.0007.211216T0000Z-211216T2100Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kaiser to Rodgers Ridge-Kings Canyon NP- 804 AM PST Wed Dec 15 2021 ...A WINTER STORM WARNING IS IN EFFECT FROM 4 PM PST THIS AFTERNOON UNTIL 1 PM PST THURSDAY AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet, with isolated amounts up to three feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 50 mph on exposed ridgetops and near the crest. * WHERE...Yosemite NP outside of the valley, Upper San Joaquin River, Kaiser to Rodgers Ridge and Kings Canyon NP Counties. * WHEN...Valid from 4 PM PST this afternoon until 1 PM PST Thursday afternoon. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you plan to travel, consider alternate strategies. If you must travel, remember to carry tire chains, plenty of food, a good deal of water, warm clothing, and an extra flashlight in your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ329-160100- /O.NEW.KHNX.WS.W.0007.211216T0000Z-211216T2100Z/ Grant Grove Area- 804 AM PST Wed Dec 15 2021 ...A WINTER STORM WARNING IS IN EFFECT FROM 4 PM PST THIS AFTERNOON UNTIL 1 PM PST THURSDAY AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 50 mph on exposed ridgetops and near the crest. * WHERE...Grant Grove Area County. * WHEN...Valid from 4 PM PST this afternoon until 1 PM PST Thursday afternoon. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you plan to travel, consider alternate strategies. If you must travel, remember to carry tire chains, plenty of food, a good deal of water, warm clothing, and an extra flashlight in your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ330-160100- /O.NEW.KHNX.WS.W.0007.211216T0600Z-211216T2100Z/ Sequoia NP- 804 AM PST Wed Dec 15 2021 ...A WINTER STORM WARNING IS IN EFFECT FROM 10 PM PST THIS EVENING UNTIL 1 PM PST THURSDAY AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 50 mph on exposed ridgetops and near the crest. * WHERE...Sequoia NP County. * WHEN...Valid from 10 PM PST this evening until 1 PM PST Thursday afternoon. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you plan to travel, consider alternate strategies. If you must travel, remember to carry tire chains, plenty of food, a good deal of water, warm clothing, and an extra flashlight in your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ324-160100- /O.NEW.KHNX.WW.Y.0014.211216T0000Z-211216T1800Z/ Yosemite Valley- 804 AM PST Wed Dec 15 2021 ...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM PST THIS AFTERNOON UNTIL 10 AM PST THURSDAY MORNING... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches in Yosemite Valley. * WHERE...Yosemite Valley. * WHEN...Valid from 4 PM PST this afternoon until 10 AM PST Thursday morning. * IMPACTS...Travel could be very difficult. Motorists should anticipate slick, snow covered roads, as well as the potential for road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ BS
5 follow-up statements
774 WWUS46 KHNX 160059 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 459 PM PST Wed Dec 15 2021 CAZ323-326>329-160900- /O.CON.KHNX.WS.W.0007.000000T0000Z-211216T2100Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kaiser to Rodgers Ridge-Kings Canyon NP-Grant Grove Area- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, Huntington Lake, Shaver Lake, Cedar Grove, Grant Grove, and Hume Lake 459 PM PST Wed Dec 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet, with isolated amounts up to three feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 55 mph on exposed ridgetops and near the crest. * WHERE...Yosemite NP outside of the valley, Upper San Joaquin River, Kaiser to Rodgers Ridge and Kings Canyon NP Counties. * WHEN...Until 1 PM PST Thursday. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Andersen CAZ330-160900- /O.CON.KHNX.WS.W.0007.211216T0600Z-211216T2100Z/ Sequoia NP- Including the cities of Giant Forest and Lodgepole 459 PM PST Wed Dec 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 55 mph on exposed ridgetops and near the crest. * WHERE...Sequoia NP. * WHEN...From 10 PM this evening to 1 PM PST Thursday. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Andersen CAZ324-160900- /O.CON.KHNX.WW.Y.0014.000000T0000Z-211216T1800Z/ Yosemite Valley- Including the city of Yosemite Valley 459 PM PST Wed Dec 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches in Yosemite Valley. Wind gusts up to 40 mph. * WHERE...Yosemite Valley. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Travel could be very difficult. Motorists should anticipate slick, snow covered roads, as well as the potential for road closures. Winds could blow down tree branches, posing a danger to hikers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Andersen
932 WWUS46 KHNX 160708 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 1108 PM PST Wed Dec 15 2021 CAZ323-326>330-161600- /O.CON.KHNX.WS.W.0007.000000T0000Z-211216T2100Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kaiser to Rodgers Ridge-Kings Canyon NP-Grant Grove Area- Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, Huntington Lake, Shaver Lake, Cedar Grove, Grant Grove, Hume Lake, Giant Forest, and Lodgepole 1108 PM PST Wed Dec 15 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet, with isolated amounts up to three feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 55 mph on exposed ridgetops and near the crest. * WHERE...Yosemite NP outside of the valley, Upper San Joaquin River, Kaiser to Rodgers Ridge and Kings Canyon NP Counties. * WHEN...Until 1 PM PST Thursday. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ324-161600- /O.CON.KHNX.WW.Y.0014.000000T0000Z-211216T1800Z/ Yosemite Valley- Including the city of Yosemite Valley 1108 PM PST Wed Dec 15 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches in Yosemite Valley. Wind gusts up to 40 mph. * WHERE...Yosemite Valley. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Travel could be very difficult. Motorists should anticipate slick, snow covered roads, as well as the potential for road closures. Winds could blow down tree branches, posing a danger to hikers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
508 WWUS46 KHNX 161551 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 751 AM PST Thu Dec 16 2021 CAZ323-326>330-161800- /O.CON.KHNX.WS.W.0007.000000T0000Z-211216T2100Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kaiser to Rodgers Ridge-Kings Canyon NP-Grant Grove Area- Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, Huntington Lake, Shaver Lake, Cedar Grove, Grant Grove, Hume Lake, Giant Forest, and Lodgepole 751 AM PST Thu Dec 16 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet, with isolated amounts up to three feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 55 mph on exposed ridgetops and near the crest. * WHERE...Yosemite NP outside of the valley, Upper San Joaquin River, Kaiser to Rodgers Ridge and Kings Canyon NP. * WHEN...Until 1 PM PST Thursday. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CAZ324-161800- /O.CON.KHNX.WW.Y.0014.000000T0000Z-211216T1800Z/ Yosemite Valley- Including the city of Yosemite Valley 751 AM PST Thu Dec 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches in Yosemite Valley. Wind gusts up to 40 mph. * WHERE...Yosemite Valley. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Travel could be very difficult. Motorists should anticipate slick, snow covered roads, as well as the potential for road closures. Winds could blow down tree branches, posing a danger to hikers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DS
291 WWUS46 KHNX 161759 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 959 AM PST Thu Dec 16 2021 CAZ324-161900- /O.EXP.KHNX.WW.Y.0014.000000T0000Z-211216T1800Z/ Yosemite Valley- Including the city of Yosemite Valley 959 AM PST Thu Dec 16 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Snow is expected to taper off and change over to light rain as the snow level rises. The precipitation is expected to end this afternoon. Therefore the Winter Weather Advisory issued earlier for the Yosemite Valley will be allowed to expire. $$ CAZ323-326>330-162100- /O.CON.KHNX.WS.W.0007.000000T0000Z-211216T2100Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kaiser to Rodgers Ridge-Kings Canyon NP-Grant Grove Area- Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, Huntington Lake, Shaver Lake, Cedar Grove, Grant Grove, Hume Lake, Giant Forest, and Lodgepole 959 AM PST Thu Dec 16 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Heavy snow expected. Total snow accumulations of one to two feet, with isolated amounts up to three feet above 5,000 feet. Snow amounts of 6 to 12 inches from 3,000 feet to 5,000 feet. Wind will gust as high as 55 mph on exposed ridgetops and near the crest. * WHERE...Yosemite NP outside of the valley, Upper San Joaquin River, Kaiser to Rodgers Ridge and Kings Canyon NP. * WHEN...Until 1 PM PST Thursday. * IMPACTS...Travel will be extremely difficult or nearly impossible. Expect snow covered roads and low visibilities. These hazardous conditions could impact the morning commute. Gusty winds may bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ DS
708 WWUS46 KHNX 162101 WSWHNX URGENT - WINTER WEATHER MESSAGE National Weather Service Hanford CA 101 PM PST Thu Dec 16 2021 CAZ323-326>330-162215- /O.EXP.KHNX.WS.W.0007.000000T0000Z-211216T2100Z/ Yosemite NP outside of the valley-Upper San Joaquin River- Kaiser to Rodgers Ridge-Kings Canyon NP-Grant Grove Area- Sequoia NP- Including the cities of Tuolumne Meadows, Wawona, Devils Postpile, Florence Lake, Lake Thomas Edison, Lake Wishon, Huntington Lake, Shaver Lake, Cedar Grove, Grant Grove, Hume Lake, Giant Forest, and Lodgepole 101 PM PST Thu Dec 16 2021 ...WINTER STORM WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... Snow will taper off to light snow showers across the impacted area in the Sierra Nevada and only light accumulations are anticipated through this afternoon. Therefore the Winter Storm Warning issued earlier for portions of the Sierra Nevada will be allowed to expire. $$ DS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 3:37 AM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 15, 3:37 AM PST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Hanford CA 337 AM PST Wed Dec 15 2021 .SYNOPSIS... Possible morning fog with clearing skies early in the day. Clouds returning later in the day as another storm system will bring additional precipitation to the area tonight into Thursday. Therefore, will expect another round of moderate to heavy snow at times in the Sierra Nevada from Yosemite to Kings Canyon. Otherwise, expect cooler than average temperatures to continue until early next week. && .DISCUSSION... The strong storm that cut deep into most of California is now exiting the state and heading for the Four Corners area. Behind the storm, lingering showers continue at a diminishing trend as very stable air pushes into the region. As the stable air fills the region, the pressure gradient is relaxed as winds continue to diminish. Currently, the surface pressure gradient from KSFO to KLAS is at 7.2mb after reaching a max of 15.0mb Tuesday evening. The wind warnings and advisory have been allowed to expire Tuesday night as weak ridging pushes through the region. While Wednesday will see quiet weather with possible morning fog, the break in the weather will be short-lived as another storm approaches the region later today. Ensemble models showing good confidence in introducing another storm to the region by this evening. Winter Storm Watches are currently in place as ensembles agree that a storm could push through the Northern Portions of the District by this evening. Good agreement is shown in placing the bulk of the next storms energy more over Northern California and just skirting the Central California Interior. Due to the fact that ensemble members show minimal deviation from the mean solution, will expect the trajectory to take more of a Northern California path. While no atmospheric river moisture tap is being progged with the next storm, ensembles place enough moisture and dynamic lift over parts of the district to warrant a Watch Product. Probabilistic temperature analysis is showing the short-wave ridge to weak to modify temperatures in the short term. Therefore, will expect conditions to remain on the colder side with increased moisture preventing the area from falling before the freezing mark during the week. The more northerly track of the next storm will also prevent hazardous winds from developing during the week. Ensemble mean then shows the storm crossing the area as an inside-slider and dropping into the Great Basin/Mojave Desert by the end of the week as the district begins to clear out. Ridging will take hold of the district next weekend ahead of yet another period of unsettled weather. Uncertainty in model solution grows toward the end of the weekend with hints toward another possible major storm. Current ensemble solution for the extended period show another possible tap of atmospheric river moisture. Hopefully, addition precipitation will be received over areas that need the water. && .AVIATION... Mountain obscuring IFR conditions across the Sierra Nevada and Tehachapi Range in lingering clouds from Tuesdays storm. Elsewhere, VFR conditions ahead of the next storm to hit Central California after 00Z Thursday. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this evening through Thursday afternoon for CAZ323-326>328. && Public/Aviation/Fire Wx...Molina PIO/IDSS/Social Media.....Bollenbacher weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:04 AM PST | Winter Weather Advisory | HNX | Mariposa | 26 hr |
Nearby
Winter Storm Warnings in California, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.